MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC10
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact, the pull wire was retracted from its alignment feature and extended beyond the distal tip of the pusher assembly, the embolization coil was detached and had offset coil winds.If the swiftpac coil is advanced against resistance during use, damage such as offset coil winds may occur.Additional resistance may be encountered due to the offset coil winds, if the device is retracted through a non-penumbra microcatheter.If the swiftpac coil is retracted against this resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.Based on the reported complaint, the root cause of the initial resistance during the advancement could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coils (swiftpacs), a non-penumbra microcatheter, an angiographic catheter, and a non-penumbra sheath.During the procedure, the physician placed the angiographic catheter in the right external carotid artery then advanced the microcatheter to the target site.While advancing a swiftpac through the microcatheter, the physician experienced resistance and the swift pac became stuck.The physician attempted to advance the swiftpac through the microcatheter, but was unsuccessful and decided to remove the swiftpac.After removing the swiftpac, it was noted that the embolization coil was not attached to the pusher assembly.The microcatheter was removed from the patient and noticed the embolization coil had unintentionally detached within the microcatheter.The procedure was completed with additional swiftpacs and a new microcatheter.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22350583
Report Number3005168196-2025-00222
Device Sequence Number20964228
Product Code HCG
UDI-Device Identifier00815948029545
UDI-Public00815948029545
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC10
Device Lot NumberF00016328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale